I have been on lexapro for almost 2 moths now and I am having weird electrical shocks in my head that feel like the begging of an anxiety but last for a few seconds then go away. I also always feel weird tingling in my fingertips and some times in my forearms or legs that come and go. I was wondering at this point are the side effects from the lexapro and should they be gone by now or will they last forever... I am on 5mg and honestly I feel overall ok until I have these episodes
One possibility is that sometimes, due to the short half life most of the ssris and snris have in the body, a person can experience withdrawal symptoms before the next dose is taken. Electric shocks are a common withdrawal symptom. Another possibility is an adverse effect on magnesium absorption, as these drugs use the same pathway to the brain used by magnesium. This means if taken near the same time, whether in food or supplement, magnesium can block the effectiveness of the drug and vice versa. Because magnesium is responsible in part for relaxing the muscles and the nervous system, a common side effect of these drugs is muscle cramps and nerve pain. Now, you're on a beginner dose of the med -- the recommended dose for anxiety is 10mg -- and this might go away, but after 2 months probably not. If you can't tolerate this, there are two things you might try: try taking a magnesium citrate or taureate supplement and see if it helps (take it hours apart from taking the med), or try splitting the dose in two so you don't go through any time without some in your system. That will be difficult with just a 5mg dose, though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.